Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking paracetamol for osteoarthritis. Withdrawal symptoms if dosage stopped?

Dear Doctor, Can you please tell me if I am likely to experience withdrawl symptoms if I stop taking paracetamol during a trip to U,S.A..Ihave been taking 6 to 8 500 mg tablets a day for about 4 years to releive the pain of osteo arthritis.This drug was substituted for coproxamel which was with drawn in the U.K.. I think paracetamol might be difficult to obtain in the U.S.A. and that it might be illegal to take it into the country with me.
Thankyou for your help and time . B.P.Sands.Dorset Uk.
Asked On : Sun, 7 Apr 2013
Answers:  2 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello Barry, Paracetamol is one ofthe safest medications & you have been taking them in recommended dosage so it is unlikely that you would get any associated withdrawl symptoms ( as these often happen when one is addicted to medications & so far paracetamol has never been considered to have any addiction potential.
You may be able to take some tablets as long as they are on prescription from GP.
Alternatively you can ask for acetaminophen in USA which is also available as proprietary name -
Aceta; Aspirin-Free Pain Relief; Aspirin-Free Anacin Maximum Strength; Dapacin; Fem-Etts; Genapap; Genebs; Mapap Regular Strength; Maranox; MedaCap; MedaTab; Panadol; Tapanol Regular Strength; Tylenol Caplets; Tylenol Tablets 325 mg; Tylenol Regular Strength;
Hope that helps
Answered: Thu, 11 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Tolerance, dependency, withdrawal symptoms - all have been reported with paracetamol...
You are taking near maximal doses and since long time - beware!
It is easily available in USA - over the counter / the generic name there is Acetaminophen / the household trade name is Tylenol; there are several others / it is there in different strengths - 350 mg, 500, 650 and so on...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 12 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor